MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER CONE PROSTHESIS, 125, UNCEMENTED, 21, TAPER 12/14; WAGNER CONE PROSTHESIS SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER CONE PROSTHESIS, 125, UNCEMENTED, 21, TAPER 12/14; WAGNER CONE PROSTHESIS SYSTEM
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: bone screw self-tapping 6.5 mm dia.50 mm length; catalog#: 00-62-5006-550; lot#: 64143387; bone screw self-tapping 6.5 mm dia.35 mm length; catalog#: 00-6250-065-35; lot#: j6829869; biomet bc r 1x40 us; catalog#: 110035368; lot#: 027caa1602; biomet bc r 1x40 us; catalog#: 110035368; lot#: f2701z12ba.Therapy date: (b)(6) 2021.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent a revision surgery due to infection.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.D10: medical products: bone screw self-tapping 6.5 mm dia.50 mm length; catalog#: 00-62-5006-550; lot#: 64143387; bone screw self-tapping 6.5 mm dia.35 mm length; catalog#: 00-6250-065-35; lot#: j6829869; biomet bc r 1x40 us; catalog#: 110035368; lot#: 027caa1602; biomet bc r 1x40 us; catalog#: 110035368; lot#: f2701z12ba.Therapy date: (b)(6) 2021.Additional information which was received on jun 08, 2021.The manufacturer received other source documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the right side and underwent a revision surgery due to infection.Both cement and wagner cone stem were utilized as a temporary spacer while clearing the infection.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that the patient was implanted on the right side with a temporary wagner cone prosthesis on dec 29, 2020 due to infection and underwent revision to implant the final implants on apr 04, 2021 after the patient cleared off his infection.Review of received data: no medical data relevant to the case has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: the product was disposed after removal on apr 04, 2021.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Sterilization certificate: the gamma sterilization specification of the device certifies the suitability of sterilization.The irradiation certificate of the affected lot number has been reviewed and was found to be according to specifications.Conclusion: it was reported that the patient was implanted on the right side with a temporary wagner cone prosthesis on dec 29, 2020 due to infection and underwent revision to implant the final implants on apr 04, 2021 after the patient cleared off his infection.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The sterilization certification was reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.Neither medical records nor the products were provided.Since it was reported that the wagner cone prosthesis was used only temporarily during treatment of the infection, no product-related problem is apparent.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
No event update.Investigation results are now available.

Brand Name
WAGNER CONE PROSTHESIS, 125, UNCEMENTED, 21, TAPER 12/14
Common Device Name
WAGNER CONE PROSTHESIS SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11912969
Report Number0009613350-2021-00249
Device Sequence Number13683902
Product Code LZO
UDI-Device Identifier00889024485099
UDI-Public00889024485099
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K113556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue Number01.00561.221
Device Lot Number3023674
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/08/2021
08/19/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/21/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;